# SDR 07280305

- Difficulty date: July 25, 2003
- Submitted: July 28, 2003
- Operation: General aviation
- Aircraft: N245C
- Make and model: Hiller UH-12B
- Aircraft serial: 324
- Aircraft time: 238 hours
- Engine: Cont IO520N
- Engine time: 238 hours
- Propeller: Hartzl PHCC3YF1
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 653271
- Part serial: 00112101
- Condition: Overheated
- Location: Engine
- Part time: 238 hours
- Stage of operation: TX
- How discovered: C
- Nature of condition: Y
- Precautionary procedure: O

## Discrepancy

THE OWNER/PILOT FOUND DURING GROUND OPERATION THAT THE RIGHT MAGNETO FAILED THE MAGNETO OPERATIONAL CHECK. THE MAGNETO WAS REPLACED AND TESTED NORMAL. TWO DAYS LATER IT WAS DISCOVERED THAT THIS AIRCRAFT HAD A LT MAGNETO FAILURE SEVERAL WEEKS EARLIER. THE RIGHT MAG WAS DISASSEMBLED AND FOUND TO BE PARTIALLY BURNED INSIDE ON THE DISTRIBUTOR GEAR ASSEMBLY. THE FAILED LEFT HAND MAGNETO WAS LOCATED, DISSASSEMBLED AND A SIMILAR CONDITION WAS NOTED, HOWEVER THE DAMAGE WAS NOT AS EXTENSIVE. THE MANUFACTURER WAS CONTACTED. THE SERVICE REP THAT ANSWERED THE PHONE SAID HE HAD SEEN THIS CONDITION BEFORE BUT WE WOULD HAVE TO TALK TO THEIR ENGINEERING DEPARTMENT. WE ARE CURRENTLY AWAITING THEIR RESPONSE.
